MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA APHERESIS SYSTEM

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA APHERESIS SYSTEM
Model Number 61000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a terumo bct service technician checked out the machine at the customer site to check the ac pump and ac ratio and was unable to duplicate the reported condition.A simulated run was perfromed and it was verified that no air was in the set while running.No issues were found.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer contacted terumo bct customer support to request service for an optia device.Per the customer, they were seeing the fluid in the drip chamber getting lower than expected on the blood warmer tubing used and more air was entering the drip chamber.The customer was concerned that the ac ratio was not functioning as it should.Terumo bct customer support advised the customer to check the connections when they connect the optia tubing to the blood warmer as this can cause air to enter the system, as well as ensure that the connection is no higher than 20 inches from the return access.The customer informed support it was not.Patient information and outcome are not available at this time.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.1, a.2, a.3, a.4, h6 & h10.Investigation: the device serial number history report indicates no further related issues have been reported for this device.A disposable complaint history search for lot 2007293130 found no other reports for this failure type worldwide.One year of service history was reviewed for this device with no issues related to the reported condition identified.The device history record for lot 2007293130 was reviewed.There were no issues noted in the dhr.All quality labs and sterilization passed.Investigation is in process.A follow up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, b.7, h.6, and h.10 and corrected information in b.3 and e.3.Root cause: the root cause of the reported extra air in the blood warmer drip chamber could not be determined.It's possible that there was air in the return line prior to patient connection and/or the air was being drawn into the return line/blood warmer connection, which was captured in the chamber due to: - an insufficient connection between the return line and blood warmer tubing resulting from damage, an unidentified manufacturing error, or a failure to completely connect the luers - an intermittent software error or operator failure to completely prime the return line.
 
Event or Problem Description
The operator indicated that 'the air was only in the drip chamber.When i started i had the drip chamber ¾ way full and a few hours later there was barely anything in the drip chamber'.She confirmed that there was no clotting, no medical intervention and no return line air detector (rlad) alarms.Per the customer, the patient is transplanted and doing well.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA APHERESIS SYSTEM
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key11637436
Report Number1722028-2021-00146
Device Sequence Number14326428
Product Code GKT
UDI-Device Identifier05020583610002
UDI-Public05020583610002
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
BK140151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number61000
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer05/18/2021
06/17/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/24/2021
07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age00024 YR
Patient Weight50